Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having dark patches on the skin after using glycolic peel and hydroquinone. Melasma or hyper pigmentation diagnosed. CO2 laser advised

I have dark patches on my skin due to intense glycolic peel and use of hydroquinone . The dermatologist thinks it is melasma or hyper pigmentation! I think they are actual scar burns, because the texture in that area is rough and deep. Not to mention my face has actual blisters in the area where it is dark and rough. I had this peel a year and a half ago, and my skin has not recovered. I tried hydroquinone again, but my skin has not gotten better. I have an olive complextion now it is clearly gone. They told me to try the co2 laser , but I would have to continue the use of hydroquinone for 3 months. Is there another alternative.
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Thanks for writing in.

Hyperpigmentation can be due to postinflammatory changes.
Sun exposure can aggravate pigmentation.Keeping the sunprotection is important to treat hyperpigmentation. Use sunscreen with SPF 50.

Effective oral and topical medications are now available for Hyperpigmentation .

My advise to you would be to use topical triluma cream with good moisturizer.

Few treatments like microdermabrasion and kojic acid peel can help to spots effectively.

Consult a good dermatologist who can provide you with these options along with effective oral prescription medicines.

Hope this helps.

Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor